News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Viral Infections

Question: facial lipoatrophy without AIDS or hepatitis


 lkn4help - Sat Jul 24, 2010 1:03 pm

For the past three years I have been noticing a sigfificant loss of fullness in the face. In the past year I have been tested three times for HIV/AIDS, and all test have come back NEGATIVE. Although I have not been specifically tested for hepatits, all liver test have been in the normal range. Is there anything else that could be causing this problem? Thank you.
 Dr.M.jagesh kamath - Sun Jul 25, 2010 2:40 am

User avatar Hello,Rare though there is a condition called Partial lipodystrophy in which there is loss of sub cutaneous fat, is also known as Barraquer-Simons disease in which there is progressive loss of fat from face and upper limbs.The lower part of body is unaffected.Cause is unknown but immunological factors are considered probable factors.Renal lesions are associated in a few and also diabetes in some affected.
Facial counter reconstruction can be tried in some.Do consult your physician.
Best wishes.
 lkn4help - Sun Jul 25, 2010 8:48 am

Is it possible for Barraquer-Simons disease to come on at 34 years of age? That was the age when I first began noticing symptons. At that time I also was noticing an accute tightness or pulling sensation in the the area where the fat loss is most noticable. Thank you.
 Dr.M.jagesh kamath - Sun Jul 25, 2010 9:31 pm

User avatar Hello,Median age of presentation was 7 years but late onset has been described as late as 4 th or5th decade though extremely rare.You may need a skin biopsy and tests to rule our connective tissue diseases like Scleroderma too.Partial lipoatrophy without complications need no specific treatment.
Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here